Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 11, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 9, 2017, 8:48 PM CST. It took effect at Feb 10, 2017, 6:00 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 8:48 PM CST (02:48 UTC)
- In effect from
- Feb 10, 2017, 6:00 AM CST
- Expired
- Feb 11, 2017, 3:34 AM CST
- In force
- 22 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
816 WHUS73 KGRB 100248 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 848 PM CST THU FEB 9 2017 ...GUSTY WINDS EXPECTED FRIDAY... .GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ON FRIDAY...AS A CLIPPER SYSTEM APPROACHES THE REGION. LMZ541>543-101100- /O.UPG.KGRB.GL.A.0001.170210T1500Z-170211T0000Z/ /O.NEW.KGRB.SC.Y.0011.170210T1200Z-170211T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 848 PM CST THU FEB 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHWEST WILL INCREASE TO 15 TO 25 KTS ON FRIDAY...WITH GUSTS TO 30 KTS. * WAVES...1 TO 2 FT TONIGHT...BUILDING TO 5 TO 8 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
359 WHUS73 KGRB 100948 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CST FRI FEB 10 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT... .GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY...AS A CLIPPER SYSTEM TRACKS THROUGH THE AREA. THIS WILL CAUSE WINDS AND WAVES TO BUILD ACROSS THE WESTERN GREAT LAKES REGION. LMZ541>543-101800- /O.EXT.KGRB.SC.Y.0011.170210T1200Z-170211T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 348 AM CST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SATURDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY, DIMINISHING TO 15 TO 25 KNOTS THIS EVENING, BECOMING WEST 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...6 TO 10 FT TODAY...SUBSIDING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
401 WHUS73 KGRB 101516 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 916 AM CST FRI FEB 10 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT... .GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY...AS A CLIPPER SYSTEM TRACKS THROUGH THE AREA. THIS WILL CAUSE STRONG WINDS AND WAVES TO BUILD ACROSS THE WESTERN GREAT LAKES REGION. LMZ541>543-102330- /O.CON.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 916 AM CST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS WITH A FEW GUSTS TO 35 KNOTS POSSIBLE, DIMINISHING TO 15 TO 25 KNOTS THIS EVENING, BECOMING WEST 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...6 TO 10 FT TODAY...SUBSIDING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
783 WHUS73 KGRB 101853 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1253 PM CST FRI FEB 10 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT... .GUSTY SOUTHWEST WINDS WILL STRENGTHEN TODAY AS A CLIPPER SYSTEM TRACKS THROUGH THE AREA. THIS WILL CAUSE STRONG WINDS AND WAVES TO BUILD ACROSS THE WESTERN GREAT LAKES REGION. LMZ541>543-110300- /O.CON.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1253 PM CST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOTS POSSIBLE, DIMINISHING TO 15 TO 25 KNOTS THIS EVENING, BECOMING WEST 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...6 TO 10 FT TODAY...SUBSIDING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
045 WHUS73 KGRB 102117 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CST FRI FEB 10 2017 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH TONIGHT... .SOUTHWEST WINDS CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON...SHIFTING TO THE WEST IN THE EVENING. WAVES WILL REMAIN HIGH INTO THE EVENING BEFORE DIMINISHING OVERNIGHT AS WINDS WEAKEN AND SHIFT. LMZ541>543-110530- /O.CON.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 317 PM CST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WINDS...15 TO 25 KNOTS THIS EVENING...BECOMING WEST 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...5 TO 9 FT THROUGH THE REMAINDER OF THE AFTERNOON...SUBSIDING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
469 WHUS73 KGRB 110326 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 926 PM CST FRI FEB 10 2017 ...HIGH WAVES DIMINISH TONIGHT... .SOUTHWESTERLY WINDS TURN WEST WITH A WEAK COLD FRONT TONIGHT. WAVES WILL CONTINUE DIMINISH THROUGH THE NIGHT. LMZ541>543-111000- /O.CON.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 926 PM CST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WINDS...15 TO 25 KNOTS THIS EVENING...BECOMING WEST 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...4 TO 7 FT DIMINISHING TO 3 TO 5 AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHUS73 KGRB 110934 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 334 AM CST SAT FEB 11 2017 ...WINDS AND WAVES HAVE DIMINISHED... .WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA TODAY AND TONIGHT. LMZ541>543-111045- /O.CAN.KGRB.SC.Y.0011.000000T0000Z-170211T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 334 AM CST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ KURIMSKI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 5:31 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 9, 5:31 PM CST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 531 PM CST Thu Feb 9 2017 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 331 PM CST Thu Feb 9 2017 A surface ridge over Wisconsin late today will continue eastward overnight and Friday as a clipper system moves into the Great Lakes Region. Southwest winds on the return flow side of the high will bring warmer air and more moisture into the forecast area. Snow with the clipper is expected late tonight into Friday before departing. Lows tonight are a concern, especially during the evening before clouds and warm advection increase. Temperatures in the area only reached the 10 to 15 degree range at most locations, so they do not have to fall a lot to reach forecast lows. If winds drop off and clouds take longer to spread across the area, lows will be surpassed early in the night. Am counting on strong warm advection and increasing clouds to keep it from getting colder than the single digits above zero. Snow chances should hold off until about 06Z in north central Wisconsin before spreading across the rest of northern Wisconsin. Slight chance PoPs extend farther to the south as the system passes. Snow totals are expected to be highest near the Michigan border but should be 2 inches or less. Warmer and drier air moving in will bring a slight chance for some sleet or freezing precipitation just before the system departs. Forecast soundings for Friday showed a strong low-level inversion that will prevent deep mixing and keep temperatures from getting warmer than the lower to middle 30s across most of the area. .LONG TERM...Friday Night Through Thursday Issued at 331 PM CST Thu Feb 9 2017 After a brief period of split flow conditions this weekend into early next week, the medium range models indicate that northwest flow will reassert itself over the western Great Lakes on next Tue- Wed. Still have one system to contend with, which will arrive this weekend. Details are coming into better focus, though timing differences remain. A blend of the gfs/ecmwf should offer a reasonable compromise. Friday night through Saturday night...Warm advection precipitation associated with a quick moving surface low passing by to our north, will have exited by the start of Friday evening. Low clouds will likely hang tough over far northern WI, which do not appear to be deep enough for freezing drizzle or flurries. Otherwise, should see broken mid and high clouds remain overhead Friday night into Saturday. Highs on Saturday will be well above normal with readings in the mid 30s to low 40s. The weather turns more interesting on Saturday night, when a potent shortwave digs over the northern Plains, causing low pressure to slide northeast over the central Mississippi to northern Ohio Valleys. Progged soundings indicate that precip type will be mainly snow across the area, as the warm layer centered around 850mb cools below freezing to the wetbulb. North-central WI could see up to an inch, while most places could see up to a dusting or half inch by daybreak. Rest of the forecast...Light precipitation will be ongoing on Sunday morning as a northern stream shortwave moves across the region. Another inch is possible over northern WI on Sunday morning before precipitation pulls out during the afternoon. Northwest winds will become gusty, however, behind the system, which could create minor blowing and drifting of the fresh snow, primarily across northern WI where accumulations should be the highest. The upper flow will be amplifying early next week, and will see a clipper arrive from the northwest on Monday night into Tuesday, and possibly another on Tuesday night into Wednesday. Not much moisture with either system, so potential accumulations look generally under an inch. Temperatures to fall below normal behind the clippers for Wednesday and Thursday. && .AVIATION...for 00Z TAF Issuance Issued at 531 PM CST Thu Feb 9 2017 Expect VFR conditions to prevail this evening as high pressure drifts southeastward. A clipper type system will drop into the northern Great Lakes region late tonight into Friday. Mid level clouds will spill into the area later tonight into early Friday, with a period of MVFR/IFR conditions due to snow over northeast Wisconsin. A period of gusty south then southwest winds are expected friday as the clipper system departs. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......MPC AVIATION.......TDH
Hazardous weather outlook, Feb 9, 3:37 PM CST, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 337 PM CST Thu Feb 9 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102145- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 337 PM CST Thu Feb 9 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A light accumulating snow is possible across mainly north central and far northeast Wisconsin starting. The snow may result in locally hazardous travel. .DAYS TWO THROUGH SEVEN...Friday through Thursday Locally hazardous travel conditions remain possible across far northern Wisconsin Friday morning as snow winds down and then ends. Hazardous travel is possible later Saturday night into Sunday due to the potential for a light accumulation of snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Spotters are requested to report snowfall amounts or any mixed precipitation. LMZ521-522-541>543-102145- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 337 PM CST Thu Feb 9 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Southwest winds may gust to gale force at times on Friday. West winds gusting to gale force are possible Sunday night into Monday. MG/MPC
In the hours before
Special weather statement, Feb 9, 3:59 PM CST, 4 hours 49 minutes before
Special Weather Statement National Weather Service Green Bay WI 359 PM CST Thu Feb 9 2017 WIZ005-010>013-018>022-031-039-040-073-074-100300- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Shawano-Brown- Kewaunee-Southern Marinette County-Southern Oconto County- 359 PM CST Thu Feb 9 2017 ...ACCUMULATING SNOW IS EXPECTED TONIGHT INTO FRIDAY MORNING... A clipper system moving toward the region is expected to bring snow to far northern Wisconsin. The snow should move in around midnight and exit around midday Friday. Snow totals are forecast to range from a dusting near Highway 29 to a little less than 2 inches along the Michigan border. There may be a brief period of freezing rain or sleet in the far north as the snow ends. Untreated roads will probably become slippery. Slow down and allow plenty of distance between you and the vehicle ahead of you. MG
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.